MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55241
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a type 3 endoleak occurred on a zenith flex with spiral-z technology aaa endovascular graft iliac leg following a fenestrated endovascular aneurysm repair (fevar) procedure.During the procedure on (b)(6) 2019, the patient received 5 cook devices and 2 competitor devices, including a main body device, a distal body device, a right iliac leg graft, a left iliac zenith flex with spiral-z technology aaa endovascular graft (zsle-20-56-zt), two covered stents, and a vascular self-expanding stent.It was noted the bilateral common iliacs were tortuous (left greater than the right).An angiogram revealed the superior mesenteric artery to be patent.An aortogram showed patency of the bilateral renal artery stents.A left lower extremity angiogram revealed patency of the left iliac limb and left iliac artery.The patient was extubated in hemodynamically stable condition and taken to the post anesthesia care unit in hemodynamically stable condition.On (b)(6) 2019 (2 months post implant procedure), a ct scan demonstrated stable repair with slight decrease of the excluded aneurysm sac.Some stenosis was noted in the superior mesenteric artery.On (b)(6) 2019 (5 months post implant procedure), a ct scan showed a reduction in her abdominal aortic aneurysm size to 5.9 x 6cm, down from 6.2 x 6.4cm.There was no evidence of a type i or type ii endoleak."questionable" left external iliac artery stenosis was noted at the end of the endograft at an area of a sharp bend.It was reported as being 50%-75% stenosis, and having a dissection though no actual dissection was seen.A soft left iliac "bruit" was heard.On (b)(6) 2021, the patient was discovered unconscious at home by a family member and brought to the hospital.Imaging revealed an enlarged aneurysm sac and device component separation.A type iii endoleak was identified between the main body and left iliac leg device.The patient has refused treatment.No other adverse effects were reported for this incident.The main body device is reported under manufacturer report # 9680654-2021-00016.
 
Additional Manufacturer Narrative
Correction: upon further investigation, this event no longer meets the reporting criteria.During review of returned imaging, the expert image reviewer noted that the ct scan identified the reported endoleak to be between proximal and distal zfen components, not the zsle-20-56-zt.The zfen components are not manufactured by cook inc.Therefore, this device was not involved in the reported endoleak, and no other problems with this device were detected.As such, no further reports regarding this event will be submitted.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12529269
Report Number1820334-2021-02220
Device Sequence Number11037904
Product Code MIH
UDI-Device Identifier10827002552415
UDI-Public(01)10827002552415(17)211207(10)9335062
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberG55241
Device Catalogue NumberZSLE-20-56-ZT
Device Lot Number9335062
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM BALLOON; 21G NEEDLE; 5FR MICROPUNCTURE ACCESS SET; 6FR SHEATH; 8X2MM BALLOON; 9X2MM BALLOON; AMPLATZ WIRE; ANGLED GLIDE WIRE; BENTSON WIRE; CODA BALLOON; COOK ZFEN-D-12-45-76-C; COOK ZFEN-P-2-28-124-R; COOK ZIV6-35-80-6-20; COOK ZSLE-16-74-ZT; ICAST STENT (QT.2); IVUS CATHETER; KUMPE CATHETER; PROGLIDE CLOSURE DEVICES (QT.2); ROSEN WIRE; VANSHIE 3 CATHETER; VANSHIE 4 CATHETER
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight54